Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 63, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at May 9, 2009, 3:55 AM EDT for Highlands County, Polk County, Florida. It took effect at May 9, 2009, 1:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2009, 3:55 AM EDT (07:55 UTC)
- In effect from
- May 9, 2009, 1:00 PM EDT
- Expired
- May 9, 2009, 8:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Tampa Bay, FL
Counties Highlands County, FL, Polk County, FL
The radar
The Tampa radar (KTBW), 87 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 7.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1671 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTBW 090755 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 355 AM EDT SAT MAY 9 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM EDT TODAY FOR 4 OR MORE HOURS OF HUMIDITIES BELOW 35 PERCENT FOR POLK AND HIGHLANDS COUNTIES... .WARM AND DRY HIGH PRESSURE WILL CONTINUE OVER THE REGION TODAY RESULTING IN ANOTHER DAY OF CRITICAL RELATIVE HUMIDITIES ACROSS INTERIOR CENTRAL FLORIDA. FLZ052-057-100000- /O.UPG.KTBW.FW.A.0046.090509T1700Z-090510T0000Z/ /O.NEW.KTBW.FW.W.0063.090509T1700Z-090510T0000Z/ POLK-HIGHLANDS- 355 AM EDT SAT MAY 9 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITIES WILL FALL BELOW 35 PERCENT THIS AFTERNOON AND WILL BOTTOM OUT BETWEEN 25 AND 30 PERCENT BY LATE AFTERNOON. SOME AREAS MAY SEE UP TO 6 HOURS OF CRITICAL RELATIVE HUMIDITIES BEFORE 8 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at May 9, 1:59 AM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, May 9, 1:59 AM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
159 AM EDT SAT MAY 9 2009
.SHORT TERM (TODAY-MONDAY)...NOT MUCH HAS CHANGED PATTERN-WISE
OVER THE SOUTHEASTERN U.S. IN THE LAST 24 HOURS. A
PROGRESSIVE...WET...AND STORMY PATTERN REMAINS IN PLACE OVER
PORTIONS OF THE TENNESSEE RIVER VALLEY...WHILE HIGH PRESSURE IS
FIRMLY ENTRENCHED OVER FLORIDA. IN FACT...THIS SAME PATTERN WILL
BE IN EFFECT THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK.
TEMPERATURES WILL BE ABOVE NORMAL...AND DAILY SEA BREEZES WILL BE
A GUARANTEE. A FEW SHOWERS WILL BE POSSIBLE IN PORTIONS OF POLK
AND HIGHLANDS COUNTIES...OTHERWISE DRY...STABLE...AND WARM WILL BE
THE RULE.
.LONG TERM (MONDAY NIGHT-FRIDAY)...WEAK HIGH PRESSURE WILL BE IN
PLACE ACROSS THE AREA AS A WEAK FRONT SETTLES INTO NORTHERN FL
MONDAY NIGHT AND DISSIPATES ACROSS THE AREA TUESDAY. WEAK HIGH
PRESSURE WILL THEN RETURN ACROSS THE AREA FROM THE NE FOR WEDNESDAY
THROUGH FRIDAY. FAIRLY LIGHT EASTERLY FLOW WILL GIVE WAY TO A
SEA BREEZE EACH AFTERNOON AND A SLIGHT CHANCE OF RAIN WILL BE
POSSIBLE ACROSS THE INTERIOR WHERE THE SEA BREEZES WILL COLLIDE LATE
EACH AFTERNOON. TEMPS WILL REMAIN A COUPLE OF DEGREES ABOVE NORMAL
THROUGH THE PERIOD.
&&
.AVIATION...VFR EXPECTED FOR THE NEXT 24 HOURS WITH LIGHT WINDS
BECOMING WESTERLY IN THE AFTERNOON.
&&
.MARINE...HIGH PRESSURE IN CONTROL THROUGH EARLY NEXT WEEK. A WEAK
FRONTAL SYSTEM WILL DISSIPATE OVER THE WATERS MID WEEK WITH A
SHIFT IN WINDS TO A MORE NORTHERLY COMPONENT AND AN INCREASE IN
WIND SPEED. EASTERLY WINDS RETURN BY THE END OF THE WEEK.
&&
.FIRE WEATHER...CRITICAL RH VALUES BELOW 35 PERCENT WILL AGAIN
OCCUR FOR MORE THAN FOUR HOURS OVER PORTIONS OF POLK AND HIGHLANDS
COUNTY TODAY. ELSEWHERE...EAST OF INTERSTATE 75...AN HOUR OR TWO
OF THESE LOW RH VALUES WILL BE POSSIBLE.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 89 71 90 71 / 10 5 10 10
FMY 92 72 91 71 / 10 10 10 10
GIF 94 70 92 70 / 10 10 20 20
SRQ 87 72 88 70 / 10 5 10 10
BKV 90 64 89 67 / 10 5 10 10
SPG 88 73 88 75 / 10 5 10 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS
EVENING FOR HIGHLANDS-POLK.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE/FIRE WEATHER...05/CANTIN
LONG TERM/AVIATION...24/COLSONHazardous weather outlook, May 8, 4:36 AM EDT, 23 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 436 AM EDT FRI MAY 8 2009 FLZ039-042-043-048>052-055>057-060>062-065-082000- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 436 AM EDT FRI MAY 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...FIRE WEATHER IMPACT... A NARROW AREA OF CRITICAL RELATIVE HUMIDITY WILL BE GENERATED IN PORTIONS OF POLK AND HIGHLANDS THIS AFTERNOON. FOUR OR MORE HOURS OF RH BELOW 35 PERCENT ARE EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HIGH PRESSURE WILL REMAIN IN CONTROL THROUGH EARLY NEXT WEEK WITH WARM AND DRY CONDITIONS CONTINUING. A WEAK BOUNDARY WILL USHER IN SLIGHTLY COOLER WEATHER BY MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. CANTIN
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 9:43 PM EDT | Fire Weather Watch | TBW | Highlands, Polk | 6 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.